MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ACCU-CHEK INFORM II BASE UNIT; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIAGNOSTICS ACCU-CHEK INFORM II BASE UNIT; BLOOD GLUCOSE MONITORING DEVICE
Model Number INFORM II
Medical Device Problem Code Charging Problem (2892)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter and base were requested for investigation.Replacement product was sent.
 
Event or Problem Description
There was an allegation of a blackened charging contact on an accu-chek inform ii meter charging base.The initial reporter alleged that there are no signs of melted plastic on the base and the meter shows no signs of burning.
 
Additional Manufacturer Narrative
Fields d9 and h3 were updated.The meter and base were provided for investigation.The investigation found that the base unit had corroded charging contacts.Corrosion on the charging contacts can prevent the full connection between the meter and base and can cause charging and download issues.The investigation determined that the root cause of the event is consistent with incomplete cleaning and disinfection and not making sure the base and meter are completely dry prior to docking.Per product labeling, "dry the meter thoroughly with a dry cloth or gauze.Visually verify that no solution is seen anywhere on the meter at the completion of cleaning and disinfecting.Ensure that the meter is thoroughly dried after cleaning.".

Brand Name
ACCU-CHEK INFORM II BASE UNIT
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15854487
Report Number1823260-2022-03756
Device Sequence Number12066252
Product Code NBW
UDI-Device Identifier04015630942473
UDI-Public04015630942473
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINFORM II
Device Catalogue Number07671717190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown